Advanced Search
Article Contents
Article Contents

Approximation results and subspace correction algorithms for implicit variational inequalities

Abstract Related Papers Cited by
  • This paper deals with the mathematical analysis and the subspace approximation of a system of variational inequalities representing a unified approach to several quasistatic contact problems in elasticity. Using an implicit time discretization scheme and some estimates, convergence properties of the incremental solutions and existence results are presented for a class of abstract implicit evolution variational inequalities involving a nonlinear operator. To solve the corresponding semi-discrete and the fully discrete problems, some general subspace correction algorithms are proposed, for which global convergence is analyzed and error estimates are established.
    Mathematics Subject Classification: Primary: 35K86, 65K15, 65N55; Secondary: 65N12, 65N30.


    \begin{equation} \\ \end{equation}
  • [1]

    L. Badea, Convergence rate of a multiplicative Schwarz method for strongly nonlinear inequalities, in "Analysis and Optimization of Differential Systems" (eds. V. Barbu, I. Lasiecka, D. Tiba and C. Varsan) (Constanta, 2002), Kluwer Academic Publishers, Boston, MA, (2003), 31-42. Available from: http://imar.ro/~lbadea/pub.html.


    L. Badea, Convergence rate of a Schwarz multilevel method for the constrained minimization of non-quadratic functionals, SIAM J. Numer. Anal., 44 (2006), 449-477.doi: 10.1137/S003614290342995X.


    L. Badea, Schwarz methods for inequalities with contraction operators, J. Comp. Appl. Math., 215 (2008), 196-219.doi: 10.1016/j.cam.2007.04.004.


    L. Badea and R. Krause, One- and two-level Schwarz methods for variational inequalities of the second kind and their application to frictional contact, Numer. Math., 120 (2012), 573-599.doi: 10.1007/s00211-011-0423-y.


    L. Badea and R. Krause, One- and two-level multiplicative Schwarz methods for variational and quasi-variational inequalities of the second kind. Part I - general convergence results, INS Preprint, No. 0804, Institute for Numerical Simulation, University of Bonn, June, 2008.


    A. Capatina and M. Cocou, Internal approximation of quasi-variational inequalities, Numer. Math., 59 (1991), 385-398.doi: 10.1007/BF01385787.


    A. Capatina, M. Cocou and M. Raous, A class of implicit variational inequalities and applications to frictional contact, Math. Meth. Appl. Sci., 32 (2009), 1804-1827.doi: 10.1002/mma.1112.


    P. G. Ciarlet, "The Finite Element Method for Elliptic Problems," Studies in Mathematics and its Applications, Vol. 4, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1978.


    M. Cocou, E. Pratt and M. Raous, Formulation and approximation of quasistatic frictional contact, Int. J. Engrg. Sci., 34 (1996), 783-798.doi: 10.1016/0020-7225(95)00121-2.


    R. Glowinski, "Numerical Methods for Nonlinear Variational Problems," Springer Series in Computational Physics, Springer-Verlag, New York, 1984.


    R. Glowinski, J.-L. Lions and R. Trémolières, "Analyse Numérique des Inéquations Variationnelles," Dunod, Paris, 1976.


    R. Kornhuber, Monotone multigrid methods for elliptic variational inequalities. I, Numer. Math., 69 (1994), 167-184.


    R. Kornhuber, Monotone multigrid methods for elliptic variational inequalities. II, Numer. Math., 72 (1996), 481-499.doi: 10.1007/s002110050178.


    R. Kornhuber, "Adaptive Monotone Multigrid Methods for Nonlinear Variational Problems," Advances in Numerical Mathematics, B. G. Teubner, Stuttgart, 1997.


    J. Mandel, A multilevel iterative method for symmetric, positive definite linear complementarity problems, Appl. Math. Opt., 11 (1984), 77-95.doi: 10.1007/BF01442171.


    J. Mandel, Étude algébrique d'une méthode multigrille pour quelques problèmes de frontière libre, C. R. Acad. Sci. Série I Math., 298 (1984), 469-472.


    M. Raous, L. Cangémi and M. Cocu, A consistent model coupling adhesion, friction, and unilateral contact, Comput. Meth. Appl. Mech. Engrg., 177 (1999), 383-399.doi: 10.1016/S0045-7825(98)00389-2.


    A. Toselli and O. Widlund, "Domains Decomposition Methods - Algorithms and Theory," Springer Series in Computational Mathematics, 34, Springer-Verlag, Berlin, 2005.

  • 加载中

Article Metrics

HTML views() PDF downloads(63) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint